Robitussin Cold, Cough & Flu is a brand-name, over-the-counter medication developed, manufactured and marketed by Wyeth Consumer Healthcare. The active ingredients in this product are acetaminophen, dextromethorphan, guaifenesin and pseudoephedrine. This product is recommended by the manufacturer for the relief of pain, congestion, cough and sore throat resulting from colds, flu or hay fever.
Video of the Day
Robitussin Cold, Cough & Flu combines a number of different medicines in a single dose in order to treat multiple symptoms. This product contains a cough suppressant to reduce the body's natural cough reflex, a decongestant and expectorant which works to loosed mucus to make coughing more effective, and an analgesic to reduce pain and fever.
Pregnant women should consult their health care provider before taking Robitussin Cold, Cough & Flu. It is not known whether this medication secretes in breast milk, so nursing mothers should not take Robitussin Cold, Cough & Flu. This medication may cause side effects, typically mild, in any patient, pregnant or not. Common reported side effects include dizziness, excitability, nausea, headache, drowsiness, nervousness, muscle weakness, anxiety and trouble sleeping. If any of these side effects are persistent, the patient should discontinue use of this product and contact their health care provider before resuming its use. Rare but severe side effects may include rash, unusual heartbeat, seizure, tremors, yellow eyes, severe allergic reactions and hallucinations. If a patient experiences any of these or other unusual effects he should immediately seek medical attention.
Pseudoephedrine is classified by the FDA as a category C drug, which means it should only be used by pregnant women if the health care provider believes the benefits outweigh the risks. Medications containing pseudoephedrine, including Robitussin Cold, Cough & Flu, should not be taken by pregnant women who have high blood pressure. Products containing pseudoephedrine should be avoided by pregnant women during their first trimester.
Dextromethorphan and Guaifenesin
Cough suppressant dextromethorphan and expectorant guaifenesin are both classified by the FDA as a category C drugs, which means they should only be used by pregnant women if the health care provider believes the benefits outweigh the risks. Both of these medications are present inRobitussin Cold, Cough & Flu.
Acetaminophen, which is a primary ingredient in Robitussin Cold, Cough & Flu, works to relieve pain and reduce fever. High fevers can be unhealthy for a developing unborn baby, so it is important for a pregnant woman who has a fever to take steps to reduce her temperature. Acetaminophen it typically safe to use throughout all stages of pregnancy, so a pregnant woman could potentially take Robitussin Cold, Cough & Flu for a fever. However, acetaminophen-containing products should not be taken with alcohol as the combination in large doses may cause liver damage.